Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Does taking supplements for gaining weight cause any side effects ?

Hello sir, Im 18 years old and living in Delhi. I have been underweight since childhood and so have been my mum, dad and grandparents. My hieght is good (5.11) but my BMI is only 11.5 when it should be 18-24. I have tried many things to gain weight. i have even gone to a gym regularly for 2 months but had to leav because i was started suffering from Vigorous muscular cramps. During my gyming i used to consume lots of protien like Banana shake, Eggs, chicken and dry-fruits still i didnt gain any weight in the 2 months. my trainer said that it was my metabolism that iv inhereted genetically. He told me the only solution is to have whey protien shakes. Im not sure about suppliments.. i belive in being natural but if thats the only solution, ill go for it. the big problem is my parents dnt think tat suppliments wud b a good idea as they have loads of side effects. I need some advice plz.
Asked On : Thu, 7 Apr 2011
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for query,
it seems that you might have hyper active thyroid.
Go for thyroid function tests.
At present gym or stranious exercise is not advisable as it give more wasting of calories and now you require more calories to create positive balance for gaining weight.
Take high protein diet and more fat and more carbohydrate.
Take Ciplactine to stimulate appetite.
Take protein powder and multi vitamin supplements.
ok and bye.
Answered: Wed, 29 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor